Granulomatous reaction to hyaluronic acid filler material in oral and perioral region: A case report and review of literature

    loading  Checking for direct PDF access through Ovid

Abstract

Summary

The use of cosmetic fillers agents in orofacial region has become more often used for esthetic concern. Although adverse effects are rare, some patients may develop foreign body reaction to such fillers. Hyaluronic acid (HA) is a biomaterial in the spotlight, because it is normally present in several tissues of human body. The aim of this study was to report a case of a 54-year-old white woman with granulomatous reaction to the HA located in the lips. In addition, a review of the English-language literature of all previously described cases of this condition in oral and perioral region was performed. The location, clinical features, symptoms, time between injection and reaction, type of treatment and treatment outcome of 17 cases were summarized. The clinical and histopathological examination along with a detailed history about this condition is very important to management of patients with nodular lesions in maxillofacial region.

Related Topics

    loading  Loading Related Articles